Health authorities urged caution, saying that 'Guillain-Barré syndrome' may rarely occur after inoculating a virus vector family such as AstraZeneca (AZ) and Janssen among the COVID-19 vaccines.
According to the Corona 19 Vaccination Response Team (hereinafter referred to as the Promotion Team) today (28th), although very rare, cases of Guillain-Barré syndrome have been reported to the World Health Organization (WHO) and foreign drug regulatory agencies after viral vector vaccination.
In response, the Ministry of Food and Drug Safety (MFDS) distributed a drug safety letter regarding the adverse reaction of Guillain-Barré Syndrome to health care professionals and those subject to inoculation yesterday.
Guillain-Barré syndrome is a rare neurological disorder in which the immune system damages nerve cells, causing muscle weakness or paralysis.
The main symptoms of this syndrome include 'double vision', in which objects appear in two, and sometimes difficulty moving the pupils or difficulty swallowing, speaking, chewing, walking, or coordinating body movements.
You may experience numbness in your hands and arms, weakness in your arms, legs, body and facial muscles, or bladder or bowel dysfunction.
The promotion team urged them to visit a medical institution and receive treatment as soon as these symptoms appear after being vaccinated with AstraZeneca and Janssen's COVID-19 vaccine.
The promotion team also requested medical institutions to immediately report adverse reactions to the authorities when treating patients with these symptoms.